On parabolic equations with gauge function term and applications to the multidimensional Leland equation

Jörg Kampen, Marco Avellaneda

Research output: Contribution to journalArticlepeer-review

Abstract

Sufficient conditions for existence and a closed form probabilistic representation are obtained for solutions of nonlinear parabolic equations with gauge function term. In particular, the result applies to the generalized Leland equation BSn+1/2 ∑i = 1n A i √∑j, kn ρjkD ijS V DikS V = 0 where BS n is the n-dimensional Black-Scholes operator, Ai are positive transaction cost numbers, ρjk are the correlations between returns of asset Sj and asset Sk and D rkS V is an abbreviation of σ rσkSrSk2V/∂Sr∂Sk along with the volatilities σr of the rth asset Sr. It is shown that the associated Cauchy problem has a solution for uniformity bounded continuous data if for all i, j, i ≠ j 0 ≤ Ai < 1 and |ρij| ≤ - (Ai + Aj)/2 + √(1-A i)(1-Aj) Comment is made on the existence, as A i → 1 for some i, of small and large correlations between returns of assets.

Original languageEnglish (US)
Pages (from-to)215-228
Number of pages14
JournalApplied Mathematical Finance
Volume10
Issue number3
DOIs
StatePublished - Sep 2003

ASJC Scopus subject areas

  • Finance
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On parabolic equations with gauge function term and applications to the multidimensional Leland equation'. Together they form a unique fingerprint.

Cite this